Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Unions of Hilbert cubes


Authors: Raymond Y. T. Wong and Nelly Kroonenberg
Journal: Trans. Amer. Math. Soc. 211 (1975), 289-297
MSC: Primary 57A20; Secondary 54B10, 54F40
DOI: https://doi.org/10.1090/S0002-9947-1975-0377895-3
MathSciNet review: 0377895
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper gives a partial solution to the problem whether the union of two Hilbert cubes is a Hilbert cube if the intersection is a Hilbert cube and a Z-set in one of them. Our results imply West's Intermediate Sum Theorem on Hilbert cube factors. Also a technique is developed to obtain Z-sets as limits of Z-sets.


References [Enhancements On Off] (What's this?)

  • [1] R. D. Anderson, On topological infinite deficiency, Michigan Math. J. 14 (1967), 365-383. MR 35 #4893. MR 0214041 (35:4893)
  • [2] -, On sigma-compact subsets of infinite-dimensional spaces, Trans. Amer. Math. Soc. (to appear).
  • [3] W. Barit, Small extensions of small homeomorphisms, Notices Amer. Math. Soc. 16 (1969), 295. Abstract #663-715.
  • [4] M. Brown, Some applications of an approximation theorem for inverse limits, Proc. Amer. Math. Soc. 11 (1960), 478-483. MR 22 #5959. MR 0115157 (22:5959)
  • [5] D. W. Curtis and R. M. Schori, $ {2^X}$ and $ C(X)$ are homeomorphic to the Hilbert cube, Bull. Amer. Math. Soc. 80 (1974), 927-931. MR 0353235 (50:5719)
  • [6] N. Kroonenberg, Characterization of finite-dimensional Z-sets, Proc. Amer. Math. Soc. 43 (1974), 421-427. MR 0334221 (48:12540)
  • [7] H. Toruńczyk, Remarks on Anderson's paper: ``On topological infinite deficiency", Fund. Math. 66 (1969/70), 393-401. MR 41 #6149. MR 0261536 (41:6149)
  • [8] J. E. West, Infinite products which are Hilbert cubes, Trans. Amer. Math. Soc. 150 (1970), 1-25. MR 42 #1055. MR 0266147 (42:1055)
  • [9] -, Sums of Hilbert cube factors (preprint).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A20, 54B10, 54F40

Retrieve articles in all journals with MSC: 57A20, 54B10, 54F40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0377895-3
Keywords: Union of Hilbert cubes, union of Hilbert cube factors, cap set, fd cap set, inverse limit, near homeomorphism, $ {G_\delta }$ in hyperspace
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society